Health, Medicine

Pseudohypophosphatemia associated with high-dose liposomal amphotericin B therapy

Publication date: Available online 31 May 2017
Source:Clinical Biochemistry

Author(s): James A. Mays, Dina N. Greene, Anne Poon, Anna E. Merrill

BackgroundHypophosphatemia is commonly observed in critically ill patients. Inorganic phosphorus is quantified by spectrophotometric measurement of a phosphomolybdate complex, a method with multiple documented interferents. Our clinical laboratory was contacted to investigate a case of asymptomatic hypophosphatemia in a patient receiving high-dose liposomal amphotericin B therapy (L-AMB).MethodsIn vitro experiments were performed by spiking L-AMB into residual plasma specimens. Phosphate was measured on the Beckman Coulter AU and Ortho Diagnostics Vitros instruments.ResultsWhen measured on the AU, phosphate in plasma with approximately 250mcg/mL of L-AMB demonstrated a median negative bias of 3.45mg/dL relative to unspiked samples. In contrast, Vitros phosphate measurements demonstrated excellent agreement for specimens with and without L-AMB (median bias −0.2mg/dL).ConclusionsHigh L-AMB concentrations induced a significant negative bias on phosphate measured by the AU assay, but did not affect the Vitros assay. Laboratorians and clinicians should be aware of this phenomenon in patients receiving L-AMB who develop unexplained hypophosphatemia.

from #ORL-AlexandrosSfakianakis via simeraentaxei on Inoreader http://ift.tt/2rVwstt

via IFTTT

http://ift.tt/2qChCUC

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s